Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS El Paso, TX

August 6, 2007Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 6, 2007, 3:21 PM MDT for Grant County, New Mexico. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 3:21 PM MDT (21:21 UTC)
Expired
Aug 6, 2007, 4:45 PM MDT
In force
84 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 062122
FFWEPZ
NMC017-062245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
321 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF SILVER CITY...

* UNTIL 445 PM MDT

* AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURLEY...  
  CENTRAL...BAYARD AND SILVER CITY. HIGHWAY 180 WILL ALSO BE         
  AFFECTED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3264 10829 3257 10797 3293 10795 3293 10852
      3277 10849

$$

FAUSETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:20 PM MDT, 1 minute earlier.

Area forecast discussion, Aug 6, 3:20 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT MON AUG 6 2007

.SYNOPSIS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT
COUPLE OF DAYS WITH AFTERNOON TEMPERATURES RUNNING A LITTLE BELOW
NORMAL. BY THE MIDDLE PART OF THE WEEK UPPER LEVEL HIGH PRESSURE
WILL BUILD ACROSS THE AREA AND DECREASE OUR RAIN CHANCES AND
INCREASE OUR AFTERNOON HIGH TEMPERATURES.

&&

.DISCUSSION...
THINGS ARE A LITTLE MORE ACTIVE TODAY THAN IN PREVIOUS DAYS.
ACCORDING TO THIS MORNINGS SOUNDING WE HAVE A LITTLE MORE
MOISTURE PRESENT AND WE AREA A LITTLE COOLER ALOFT...HENCE AN
EARLIER AND MORE WIDE SPREAD START TO THE CONVECTION. AS HAS BEEN
THE CASE FOR MUCH OF THE SUMMER OUR WEATHER FOR THE COMING WEEK
WILL BE CONTROLLED BY THE UPPER LEVEL RIDGE. THE RIDGE IS
CURRENTLY CENTERED OVER THE SOUTHEAST GULF COAST...NOT THE BEST
PLACE FOR US...BUT PRETTY GOOD. IT ALLOWS A STEADY STREAM OF
MOISTURE TO MOVE UP FROM THE SOUTH INTO OUR AREA. THE RIDGE LOOKS
TO STAY PUT FOR THE NEXT COUPLE OF DAYS...SO WE WILL CONTINUE TO
SEE A SOUTHERLY FLOW AT THE SURFACE AND ALOFT. THIS MEANS WE WILL
CONTINUE TO SEE A CHANCE FOR THUNDERSTORMS FOR THE NEXT COUPLE OF
DAYS. THE DEEPEST MOISTURE WILL BE FROM THE RIO GRANDE TO THE
WEST...SO I HAVE KEPT SCATTERED POPS OUT WEST AND ISOLATED FOR
THE EAST. WITH THE MOISTURE AND CLOUDS WE WILL CONTINUE TO SEE
OUR TEMPERATURES RUN A FEW DEGREES BELOW NORMAL.

AS WE HEAD TOWARD THE END OF THE WEEK...THE HIGH WILL RECENTER
OVER OKLAHOMA AND THE TEXAS PAN HANDLE...AND WILL NOSE A LITTLE
INTO NEW MEXICO. THIS WILL HELP PUSH THE DEEP MOISTURE INTO
ARIZONA...RIGHT WHERE THEY DONT NEED IT. WE WILL SEE A DOWN TURN
IN OUR POPS AND AN UP TURN IN OUR TEMPERATURES. DESPITE THE UPPER
LEVEL MOISTURE PLUME BEING MOVED OFF TO OUR WEST THERE WILL BE
PLENTY OF MOISTURE AT THE SURFACE FOR THE SURFACE HEATING TO FIRE
UP INTO THUNDERSTORMS...SO IVE LEFT SLIGHT CHANCE POPS IN THE
FORECAST THROUGH THE WEEKEND. IF THE RIDGE BUILDS IN A LITTLE
STRONGER WE MAY NEED TO SCALE BACK THE POPS EVEN FURTHER.
TEMPERATURES FOR THE END OF THE WEEK WILL RUN A DEGREE OR TWO
HIGHER.

&&

.AVIATION...VALID 06/00Z-07/00Z
GENERALLY SCT040 SCT-BKN100 AGL WITH SCT TSRA. LOCAL +TSRA WITH
MVFR TO IFR CONDS AND MTNS OCNLY OBSCD ESPECIALLY
HILDAGO...SIERRA AND GRANT COUNTIES 00-06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  93  73  96  73 /  30  20  30  20  20
SIERRA BLANCA TX        66  92  72  95  70 /  20  20  30  20  20
LAS CRUCES              69  92  72  95  71 /  30  20  30  20  20
ALAMOGORDO              67  92  69  95  71 /  30  20  20  20  20
CLOUDCROFT              49  71  51  74  49 /  20  30  20  30  20
TRUTH OR CONSEQUENCES   68  92  68  94  70 /  30  20  30  20  30
SILVER CITY             63  83  63  86  62 /  40  30  30  30  30
DEMING                  69  91  70  94  69 /  30  20  30  20  30
LORDSBURG               68  92  69  95  68 /  40  30  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Aug 6, 11:34 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1134 AM MDT MON AUG 6 2007

NMZ022>025-030>032-TXZ055-056-071745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1134 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE RIO GRANDE. MAIN THREAT
CONTINUES TO BE HEAVY RAINFALL AND ASSOCIATED ISOLATED FLASH
FLOODING. A FEW LOCATION MAY RECEIVE 2 TO 3 INCHES OF RAIN IN THE
NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND WEDNESDAY WILL BE SIMILAR TO TODAY...THEN WE WILL SEE
A SLIGHT DRYING TREND AS WE HEAD INTO THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT FLOODING OR OTHER SEVERE WEATHER VIA OUR
800 NUMBER OR TO LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:57 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra40 min
Aug 6, 2:11 PM MDTFlash Flood WarningEPZGrant, Sierra94 min
Aug 6, 3:54 PM MDTFlash Flood WarningEPZGrant66 min
Aug 6, 4:54 PM MDTFlash Flood WarningEPZGrant96 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.